How long does it take for toporol xl to start working on PVCs or PACs?
I am having quite a bit of palpitations since I had my heart catherization which was 2 weeks ago. I also started toporol 50 mg xl 2 weeks ago today.
Does it take a while to take the PVCs away? I'm wondering if the stress from everything is causing them. I was hoping I wouldn't be feeling these??? And of course it has me wondering if it isn't helpign with PVCs/PACs, will it help with the v-tach?
Did you have the ablation or are you thinking about having the ablation? It is possible you had multi focal pvcs and pacs and they only worked on the spot in your heart causing the VT. Your heart gets very stimulated during an ablation so it will take some time for it to calm down. I believe they always say give it a good 3-6 months before you deem any ablation a success or failure. Try your best to deal with your stress. It is likely making things worse.
Ah, I see. Well the beta blockers may help calm the pvcs down but they don't totally get rid of them. There isn't any medicine out there that will totally get rid of them or we'd all be on it. Well, good luck on Wednesday. I hope things go well.
Wanted to add..the toprol will slow your heart rate down and make it beat less forcefully, which may eliminate feeling some of the PVCs and PACS. Toprol for me did nothing as far as PVCS go, for me. In fact, it actually made them worse I think. I was switched to Bystolic another beta blocker, that seemed to help more than the toprol.
Good luck to you.
Susan, I hate to be the bearer of bad news, but there's a possibility as others pointed out that Metoprolol (Toprol) will do little to nothing to quell the disturbences that you're experiencing. I take 50mg 2x myself, but I still have episodes. I've resigned myself to living with them. When they're gone, life is good. When they appear, I know they're going to last a couple of weeks.
I had an arrythmia AVNRT. Which is characterized by having an extra pathway into the av node that causes the electrical signal to get caught in a loop causing the heart to fall into tachycardia. My beat would go over 230bpm but most of the episodes only lasted a minute or 2. After that got cleared up it became clear I also had pvcs. Well pvcs and pacs I found out. I knew there was something I was feeling but the svt trumped the other symptoms. I do get bigimeny sometimes but not for long and never VT so my situtation is benign compared to yours. I had one bad week last Oct where I was getting them around 15,000 a day but they have settled down to a handful to maybe 500 tops a day on bad days so nothing I can't tolerate. Well good luck tomorrow. I hope you can get a handle on all this soon.
This is the book that is mentioned alot on this forum. In 2000, I developed very frequent PVCs (6 times a minute). I was put on Toprol XL 100mg and they said it would take about 3-6 months for them to become less frequent. I had them for 3 years, then some else mentioned this book on this forum and out of desperation I got a copy. My PVCs subsided as I practiced the techniques. Took about a year. But now I only get the normal 1 or 2 pvcs a week. And I've been that way for 5 years now.
Its a cheap book from the 1960s. No reason not to pick it up.
Thank you so much for all the replies. I'm not too worried about the pac and pvc's. I've had them on and off for the past 13 months. The strange thing though is that they literally started overnight. I'm wondering if perimenopause has anything to do with it. I am 43 years old.
Michelle - My Dr actually told me my VT is benign also. I am under the impression that you are thinking that VT is never a benign condition?? Or maybe I am reading into this too much. I do know most of what I read online makes it sound like VT is lethal and deadly, BUT my Dr assured me it is fine and benign if the heart is healthy?! I of course will get a 2nd opinion though. He said in a healthy heart (which I am hoping that the MRI will show because all the other tests hae done the same) it is a benign condition.
I'll check out the book Hope & Help for your Nerves! It sounds very interesting!
I have heard that VT can be deemed benign in a healthy heart. Especially nonsustained meaning not longer than 30 seconds. Also, if you are not passing out due to the episodes that is a good sign you should be fine as well. But VT is a more dangerous condition than my svt was. That said, we can't live our lives worried we are going to drop dead any second because that is not living. As the saying goes we could wind up dieing from getting hit by a bus. The odds are that most of us will die from something other than our heart, vt or no vt. As for what causes the pacs and pvcs I don't think the medical community really knows for sure. I am not sure they completely even understand them but I have heard that perimenopause or hormones in general can bring them on. It is likely you had them before but weren't feeling them as much, maybe because you weren't having as many. Who knows. I know mine seemed to have gotten worse once the ablation for the svt was done but my doctor says that there is no connection. I know I was cognizant of what they were before the ablation so it is possible I was having a lot of them but just thought they were all related to the svt. My doctor also says that I will likely stop feeling them but others here feel them their whole life so who knows. That book does sound interesting. I am currently reading a book, The Secret of Letting Go by Guy Finley that is really good as well. Talk to you later.
Thank you, Michelle. I hope I did not come across as rude to your posting because that was not my intent. I don't want to be ignorant about this situation, so that is why I am getting a 2nd opinion. But yes, mine were non sustained VT and I felt it as a palpitation. I pressed the cardionet button and they called me to ask how I was doing. I felt fine (other than stressed out) but of course I went to the hospital and from there the spiral effect of testing happened (heart catherization & echo and now MRI today)
I agree, I have to start living and not fear VT and what it can do. It definitely is a whole new way of living, that is for sure!
When did you have your ablation. I believe I read in many different sites that you can feel pvc and pac for 3-6 months after the ablation until the heart settles down. So I hope & pray that is the case for you too.
I do appreciate your feedback and I thank you again for your replies!
I didn't find your rude at all. By all means take the advice of your cardiologist. They have a lot more education than I have. I only mention that vt is a more dangerous condition than svt but that doesn't mean that vt will always become dangerous. From what I have read it is rare for that to happen in a healthy heart. But it is something to pay attention to. Though any heart arrhythmia should be paid attention to. Well hopefully I didn't scare you. That wasn't my intent.
I had my ablation in Sept. so going on 6 months. The pvcs have calmed down quite a bit though I have quiet days and other days not so quiet. My doctor seems to think you never really totally get rid of them but they should stop bugging me. I feel as though they are going back to the way they were before the ablation. I would feel a strange feeling right before I fell into tachycardia but I didn't sense it happened everyday. Well regardless if they go away or not they aren't so numerous now that makes it difficult to function. The amount I have now aren't so bad. Talk to you later.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.